Adverts

Cardiotoxicity

Cardiotoxicity is the occurrence of heart electrophysiology dysfunction or muscle damage. The heart becomes weaker and is not as efficient in pumping and therefore circulating blood. Cardiotoxicity may be caused by chemotherapy[1] treatment, complications from anorexia nervosa, adverse effects of heavy metals intake, or an incorrectly administered drug such as bupivacaine.[citation needed]

One of the ways to detect cardiotoxicity at early stages when there is a subconical dysfunction is by measuring changes in regional function of the heart using strain.

See also

References

  1. ^ Huang, C.; Zhang, X.; Ramil, J. M.; Rikka, S.; Kim, L.; Lee, Y.; Gude, N. A.; Thistlethwaite, P. A.; Sussman, M. A. (2010). "Juvenile Exposure to Anthracyclines Impairs Cardiac Progenitor Cell Function and Vascularization Resulting in Greater Susceptibility to Stress-Induced Myocardial Injury in Adult Mice". Circulation 121 (5): 675–83. PMC 2834271. PMID 20100968. doi:10.1161/CIRCULATIONAHA.109.902221. 

External links

  • Chemocare.com: [1]


Lua error in package.lua at line 80: module 'Module:Buffer' not found.